Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 24, 2007, 3:07 PM CDT. It took effect at Jun 24, 2007, 3:15 PM CDT. It was in force for 126 days. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 3:07 PM CDT (20:07 UTC)
- In effect from
- Jun 24, 2007, 3:15 PM CDT
- Expired
- Oct 29, 2007, 12:15 AM CDT
- In force
- 126 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 4 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 11:40 PM CDT | FLASH FLOOD | 2 Ese Yabucoa, PR | HIGHWAY 901 AND QUEBRADA IN CAMINO NUEVO FLOODED. |
| Oct 26, 11:40 PM CDT | FLASH FLOOD | 2 Se Naguabo, PR | FLOODING OVER HIGHWAY 31 AND IN SECTOR LA PITINA. |
| Oct 26, 11:40 PM CDT | FLASH FLOOD | Yabucoa, PR | BARRIO CALABASA FLOODED |
| Oct 27, 8:40 PM CDT | FLASH FLOOD | Arroyo, PR | HIGHWAY 3 IN CUATRO CALLE FLOODED. |
| Oct 28, 9:28 PM CDT | FLOOD | Arroyo, PR | HIGHWAY 755 SECTOR BUENA VISTA BARRIO ANCONE FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 242015
FFWSJU
PRC127-242200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 600 PM AST
* AT 401 PM AST...THE DOPPLER WEATHER RADAR INDICATED VERY HEAVY
RAIN WITH SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE
WARNED AREA. THE U.S.G.S RIVER SENSOR IN RIO PIEDRAS ALSO INDICATED
THAT THE WATERS WERE RAPIDLY RISING TO FLOOD STAGE. LOCAL RESIDENTS
ALSO REPORTED FLASH FLOODING IN SOME AREAS. RAINFALL ACCUMULATIONS
IN THE WARNED AREA HAVE RANGED FROM AN INCH TO THREE INCHES IN AN
HOUR. AREAS WITH HEAVIEST ACCUMULATIONS WERE IN AND AROUND BARRIO
MONACILLO...FRAILES...Y LAS CURIAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1836 6607 1838 6607 1838 6604 1833 6604
$$
RAM2 follow-up statements
000
WGCA52 TJSJ 290115
FFWSJU
PRC009-015-025-029-035-037-041-053-057-069-077-085-089-095-103-109-
119-123-129-151-290515-
/O.NEW.TJSJ.FF.W.0044.071029T0109Z-071029T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
909 PM AST SUN OCT 28 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
CIDRA
CAYEY
AIBONITO
JUNCOS
SAN LORENZO
LAS PIEDRAS
ARROYO
LUQUILLO
PATILLAS
MAUNABO
NAGUABO
CEIBA
CANOVANAS
GUAYAMA
FAJARDO
HUMACAO
SALINAS
RIO GRANDE
YABUCOA
* UNTIL 115 AM AST
* AT 910 PM AST...DOPPLER WEATHER RADAR INDICATED VERY HEAVY
RAINFALL MOVING ACROSS THE LOCAL CARIBBEAN WATERS AND APPROACHING
THE EASTERN AND SOUTHEASTERN COASTS OF PUERTO RICO. DUE TO HEAVY
RAINFALL ACROSS THIS AREA OVER THE PAST FEW DAYS...AND ADDITIONAL
HEAVY RAINFALL EXPECTED THROUGH THE LATE EVENING HOURS...A FLASH
FLOOD WARNING IS NOW IN EFFECT FOR MUCH OF EASTERN AND SOUTHEASTERN
PUERTO RICO THROUGH 115 AM AST MONDAY MORNING. IN ADDITION...
MUDSLIDES CAN BE EXPECTED IN AREAS OF STEEP TERRAIN.
THIS IS A DANGEROUS SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT
TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER
MOVE UP TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1798 6633 1808 6625 1815 6630 1818 6613
1824 6605 1817 6600 1830 6589 1843 6587
1838 6552 1795 6585 1790 6626
TIME...MOT...LOC 0109Z 180DEG 0KT 1786 6599
$$
SR000
WGCA72 TJSJ 290425
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1222 AM AST MON OCT 29 2007
PRC009-015-025-029-035-037-041-053-057-069-077-085-089-095-103-109-
119-123-129-151-290432-
/O.CAN.TJSJ.FF.W.0044.000000T0000Z-071029T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-CIDRA PR-CAYEY PR-AIBONITO PR-JUNCOS PR-SAN LORENZO PR-
LAS PIEDRAS PR-ARROYO PR-LUQUILLO PR-PATILLAS PR-MAUNABO PR-
NAGUABO PR-CEIBA PR-CANOVANAS PR-GUAYAMA PR-FAJARDO PR-HUMACAO PR-
SALINAS PR-RIO GRANDE PR-YABUCOA PR-
1222 AM AST MON OCT 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YABUCOA...RIO
GRANDE...SALINAS...HUMACAO...FAJARDO...GUAYAMA...CANOVANAS...CEIBA...
NAGUABO...MAUNABO...PATILLAS...LUQUILLO...ARROYO...LAS PIEDRAS...SAN
LORENZO...JUNCOS...AIBONITO...CAYEY...CIDRA AND CAGUAS
MUNICIPALITIES...
AT 1215 AM AST...THE NWS DOPPLER WEATHER RADAR INDICATED THAT THE
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN THAT WERE AFFECTING THESE
MUNICIPALITIES HAD MOVED AWAY OR CONTINUED TO DIMINISH. ALTHOUGH
BRIEF PERIODS OF RAIN AND SHOWERS WILL LINGER ACROSS THESE AREAS
DURING THE NEXT FEW HOURS...NO ADDITIONAL PERSISTENT HEAVY RAINFALL
OR FLASH FLOODING IS EXPECTED DURING THE NEXT FEW HOURS.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT
TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR GUTS AND CREEKS
TO RETURN TO NORMAL LEVELS.
LAT...LON 1798 6633 1808 6625 1815 6630 1818 6613
1824 6605 1817 6600 1830 6589 1843 6587
1838 6552 1795 6585 1790 6626
TIME...MOT...LOC 0422Z 180DEG 0KT 1786 6599
$$
FIGUEROAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:52 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 24, 2:52 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 352 PM AST SUN JUN 24 2007 .SYNOPSIS...AT UPPER LEVELS...A TROUGH IS MOVING ACROSS CUBA TONIGHT AS A WEAK RIDGE OF HIGH PRESSURE MOVES SLOWLY EAST ACROSS THE U.S. VIRGIN ISLANDS. WINDS ARE LIGHT OVER THE FORECAST AREA. THE TROUGH WILL ROTATE INTO THE DOMINICAN REPUBLIC ON MONDAY AND BE REPLACED BY HIGH PRESSURE WHICH WILL SPREAD OVER THE ENTIRE CARIBBEAN LATER IN THE WEEK. BY THE END OF THE WEEK LOW PRESSURE WILL DIG DOWN INTO PUERTO RICO AND THE U.S. VIRGIN ISLANDS WHILE HIGH PRESSURE REMAINS OVER THE WESTERN CARIBBEAN. AT MID LEVELS...THE RIDGE THAT EXTENDS FROM A HIGH IN THE CENTRAL ATLANTIC TODAY WILL BE REPLACED BY A RIDGE FROM A HIGH TO BE FOUND OVER THE WESTERN ATLANTIC BY WEDNESDAY WHICH WILL BE REPLACED BY A RIDGE FROM THE EAST BY FRIDAY...BUT GRADIENTS WILL BE GENTLE MOST OF THE TIME. AT LOW LEVELS...THE WAVE NOW AT 59 WEST WILL PASS THROUGH PUERTO RICO AROUND 18Z MONDAY. IT WILL BE FOLLOWED BY A LAYER OF DUST TUESDAY AND SOME WEAK DISTURBANCES FROM THE EAST WEDNESDAY AND THURSDAY. SEVERAL RIPPLES IN THE FLOW ACCOMPANIED BY MOISTURE ARE ALSO EXPECTED SATURDAY AND SUNDAY AND TUESDAY. && .DISCUSSION...THE TROUGH PASSAGE WAS WELL NOTICED TODAY AS SHOWERS AND THUNDERSTORMS BRUSHED BY THE U.S. VIRGIN ISLANDS AND ERUPTED ACROSS INTERIOR PUERTO RICO WITH 1 TO 3 INCHES OF RAIN AS ESTIMATED BY BIAS-ADJUSTED RADAR. THE SATELLITE PICTURE REVEALS A DRYER AREA APPROACHING SLOWLY NOW BETWEEN SAINT CROIX AND THE SOUTHERN LEEWARD ISLANDS. THE EDGE OF THE NEXT WAVE MAY NOW BE UPON THE WINDWARD ISLANDS WITH THE AXIS NEAR 58 WEST...HOWEVER THIS WAVE...DEPICTED WITH A WIND SURGE ACCOMPANIED BY VEERING AT 700 MB IN THE GFS...IS NOT PARTICULARLY ACTIVE SO THERE IS LITTLE CLOUDINESS INCREASE NOTED NEAR THE WAVE BEFORE THE NEXT AREA OF AFRICAN DUST APPROACHES...THE LEADING EDGE OF WHICH IS CURRENTLY NEAR 55 WEST. THIS MAY ALSO CAUSE TEMPERATURE ON THE NORTH COAST TO BE ENHANCED MONDAY OVER PREVIOUS FORECASTS. SINCE THE BACK EDGE OF THE DUST IS ALSO VISIBLE...ABOUT 12 DEGREES OF LONGITUDE EAST OF THE LEADING EDGE...HAVE ENDED THE HAZE ON WEDNESDAY EVENING. THE PATTERN IS NO LONGER CLEAR CUT...THE WAVES ARE NOT AS STRONGLY DEPICTED AS THEY ROLL ACROSS THE AREA AND THERE IS AN INTERPLAY BETWEEN THE SOUTHERN PORTION OF THE WAVES AND THE NORTHERN VORTICITY CENTERS COMING OFF OF AFRICA. THIS WILL KEEP THE CHANCE OF SHOWERS IN THE FORECAST MAINLY SCATTERED...WITH NO STRONG EVENTS EXPECTED AND A DEFINITE DAMPENING OF CONVECTION DURING THE PERIOD OF DUST. THE NEXT STRONGEST BAND OF MOISTURE APPEARS TO BE ON SATURDAY AS SOUTHEAST FLOW SETS UP FOR THE SECOND TIME AT 700 MB OVER THE LOCAL AREA AND A DISTINCT BACK EDGE OF THE MOISTURE APPEARS ON SUNDAY. THIS IS FOLLOWED ON TUESDAY BY MOISTURE FROM THE EAST NORTHEAST. IN THE MEANTIME GENERALLY ABOVE NORMAL TEMPERATURES WILL DRIVE STRONG THUNDERSTORMS IN THE INTERIOR FOR MOST OF THE WEEK. && .MARINE...WINDS AND SEAS HAVE BEEN TONED DOWN IN THE FORECAST DUE TO THE APPARENT LACK OF STRONG WINDS AS ADVERTISED BY THE GFS. WIND WILL INCREASE FROM THEIR CURRENT LEVELS OF 9 TO 15 KNOTS...BUT SMALL CRAFT CRITERIA WILL ONLY BE MET IN A SCATTERING OF PLACES ACROSS THE OUTER WATERS MONDAY AND TUESDAY...MAINLY DUE TO SEAS APPROACHING 7 FEET. STRONGER WINDS WELL EAST OF THE AREA...AS SEEN ON QUIKSCAT...WILL GENERATE SOME WAVE ACTION THAT WILL AFFECT THE LOCAL AREA TUESDAY...AND SLOWLY SUBSIDE ON WEDNESDAY THROUGH FRIDAY. && .AVIATION...AFTERNOON CONVECTION WILL BE CONSIDERABLE ON MONDAY IN WESTERN INTERIOR PUERTO RICO...AND TO SOME EXTENT FROM STREAMERS OFF OF EL YUNQUE AND ISLANDS EAST OF THE AREA...DUE TO THE MOISTURE ACCOMPANYING THE WAVE...BUT WIDESPREAD SHOWERS ARE NOT EXPECTED AND THE GFS HAS EVEN BACKED OFF A LITTLE ON THE MOISTURE EXPECTED FROM PREVIOUS RUNS AT 850 MB. DUE TO SATELLITE INDICATIONS OF WAVE WEAKNESS...WILL KEEP SCATTERED POPS FOR MOST AREAS MONDAY EXCEPT WHERE NORMAL HEAT AND CONVERGENCE GENERATED THUNDERSTORMS WOULD OCCUR. DUST WILL RETURN ON TUESDAY...BUT SOME AMELIORATION MAY BE HAD BY SUBSEQUENT MOISTURE BEARING DISTURBANCES FOLLOWING ON WEDNESDAY AND THURSDAY. VISIBILITIES MAY APPROACH 6 MILES IN SOME AREAS ACROSS THE CARIBBEAN. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10/12
Hazardous weather outlook, Jun 24, 5:00 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN JUN 24 2007 PRZ001>013-AMZ710>750-251000- 600 AM AST SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY ACROSS THE INTERIOR AND WESTERN SECTIONS OF MAINLAND PUERTO RICO THIS AFTERNOON...WITH THE POSSIBILITY LOCALIZED URBAN AND SMALL STREAM FLOODING. ELSEWHERE...ONLY ISOLATED SHOWERS ARE EXPECTED AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A PASSING TROPICAL WAVE EARLY MONDAY...WILL BRING MORE WIDESPREAD SHOWER ACTIVITY TO THE ISLANDS TOMORROW...WITH THE CHANCE FOR URBAN AND SMALL STREAM FLOODING. TYPICAL AFTERNOON DIURNAL CONVECTION IS EXPECTED FOR THE REMAINDER OF THE WEEK. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. VIZ001-002-AMZ710>730-251000- 600 AM AST SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...QUICK MOVING SCATTERED SHOWERS CAN BE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS THIS MORNING...HOWEVER NO SIGNIFICANT FLOODING OR OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A PASSING TROPICAL WAVE EARLY MONDAY...WILL BRING MORE WIDESPREAD SHOWER ACTIVITY TO THE LOCAL ISLANDS TOMORROW...WITH THE CHANCE FOR SOME MINOR GUT FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE U.S. VIRGIN ISLANDS FOR THE REMAINDER OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.